Alert archive / Missouri / River Flood Warnings in 2025

River Flood Warning 49, NWS Kansas City, MO

July 21, 2025Chariton County, Macon County, Missouri

NWS Kansas City, MO issued this river flood warning at Jul 21, 2025, 6:17 AM CDT for Chariton County, Macon County, Missouri. It took effect at Jul 21, 2025, 5:12 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Jul 21, 2025, 6:17 AM CDT (11:17 UTC)
In effect from
Jul 21, 2025, 5:12 PM CDT
Expired
Jul 21, 2025, 2:15 PM CDT
In force
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Chariton County, MO, Macon County, MO

The radar

The Pleasant Hill radar (KEAX), 161 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chariton River near Prairie Hill (PRIM7). The gauge peaked at 13.40 ft at Jul 21, 2025, 2:00 PM CDT.

actionminormoderate510152007/2107/22
Action stage
10 ft
Minor stage
15 ft
Moderate stage
19 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06905500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

999 
WGUS43 KEAX 211117
FLWEAX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
617 AM CDT Mon Jul 21 2025

...The National Weather Service in Pleasant Hill MO has issued a 
Flood Warning for the following rivers in Missouri...

  Chariton River near Prairie Hill affecting Chariton and Macon 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product along with additional weather and stream information is 
available at www.weather.gov/kc/.

&&

MOC041-121-221130-
/O.NEW.KEAX.FL.W.0049.250721T2212Z-250723T0712Z/
/PRIM7.1.ER.250721T2212Z.250722T0000Z.250722T0712Z.UU/
617 AM CDT Mon Jul 21 2025

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO EARLY WEDNESDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Chariton River near Prairie Hill.

* WHEN...From this afternoon to early Wednesday morning.

* IMPACTS...At 15.0 feet, Fields along the river begin to flood.

* ADDITIONAL DETAILS...
  - At 5:45 AM CDT Monday the stage was 9.7 feet.
  - Forecast...The river is expected to rise above flood stage
    late this afternoon to a crest of 15.5 feet this evening. It
    will then fall below flood stage just after midnight tonight.
  - Flood stage is 15.0 feet.
  - http://www.weather.gov/safety/flood

&&

                Fld   Obs             Forecasts                
Location        Stg   Stg   Day/Time  Mon   Tue   Wed          
                                      7am   7am   7am          
Chariton River
Prairie Hill    15.0  9.7   Mon 5am   10.4  14.2  7.4          


&&

LAT...LON 3997 9273 3997 9261 3960 9268 3927 9290
      3933 9299


$$

SAW
1 follow-up statement
274 
WGUS83 KEAX 211915
FLSEAX

Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
215 PM CDT Mon Jul 21 2025

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Chariton River near Prairie Hill affecting Macon and Chariton 
  Counties.

MOC041-121-212015-
/O.CAN.KEAX.FL.W.0049.250721T2212Z-250721T1915Z/
/PRIM7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
215 PM CDT Mon Jul 21 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Chariton River near Prairie Hill.

* ADDITIONAL DETAILS...
  - At 1:45 PM CDT Monday the stage was 13.4 feet.
  - Forecast...The river is expected to rise to a crest of 13.9
    feet this evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3997 9273 3997 9261 3960 9268 3927 9290
      3933 9299


$$

SAW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 21, 2:47 AM CDT, 3 hours 30 minutes earlier. Its key messages:

  • * Flood threat continues for portions of Macon, Linn and Randolph counties early this morning. Storms capable of 1-2"/hr rates could lead to flash flooding. * Heat builds back into the region today and is expected to continue into Thursday. Excessive heat warning is in effect through Thursday south of highway 36, with a heat advisory today for northeast Kansas into northwest Missouri. Increasing confidence in the need for head headlines regionwide at least Tuesday- Thursday.
Area forecast discussion, Jul 21, 2:47 AM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
247 AM CDT Mon Jul 21 2025

.KEY MESSAGES...

* Flood threat continues for portions of Macon, Linn and Randolph
  counties early this morning. Storms capable of 1-2"/hr rates could
  lead to flash flooding.

* Heat builds back into the region today and is expected to
  continue into Thursday. Excessive heat warning is in effect
  through Thursday south of highway 36, with a heat advisory
  today for northeast Kansas into northwest Missouri. Increasing
  confidence in the need for head headlines regionwide at least
  Tuesday- Thursday.

&&

.DISCUSSION...
Issued at 246 AM CDT Mon Jul 21 2025

Another messy low confidence forecast this morning. Accas developed
mainly along and north of I-70 overnight. Had storm development as
far west as STJ, but were unable to sustain themselves for any
period of time west if I-35. CAMs are currently not handling the
current situation well, but appears storm development has primarily
focused along the highway 36 corridor potentially along a weak
boundary. Convection along the potential boundary may shift south
towards the I-70 corridor this morning, before lifting back to the
north as upper ridge strengthens today. RAP keeps convection going
through the morning hours today going across northern Missouri,
while the HRRR and RRFS dry out shortly after sunrise. Unlike
yesterday, don't see any features that would help aid in convective
development to the west. Atmosphere appears to be fairly weakly
capped, and NAMNEST and HRRR suggest at least the potential for an
isolated storm through at least the afternoon hours; however, the
overall expectation is that thunderstorm threat will gradually shift
north through the day as upper level ridge across the southeastern
US strengthens with heat and capping inversion building north. Clouds
and any potential storms would certainly hamper the potential for
northern Missouri to reach heat headline criteria today.

Confidence is increasing with upper level ridge building across the
region in heat headlines for the entire region Tuesday- at least
Thursday. A cold front is expected to approach from the north and
west late week, though there is some question as to whether the
front would actually make it Thursday into Friday. Models hint that
the direct feed of Gulf moisture into the central US may weaken ever
so slightly on Friday, potentially leading to a brief reprieve from
heat headlines before the ridge restrengthens some into the
weekend.

&&

.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1226 AM CDT Mon Jul 21 2025

Isolated to scatted thunderstorms capable of very heavy rain are
possible through ~15Z Monday mainly along and north of I-70.
Thereafter, the threat for thunderstorms will lift north, with
VFR and very warm muggy conditions continuing throughout much of
the week.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from noon today to 9 PM CDT this evening for
     MOZ001-002-004-011>014-020>023.
     Extreme Heat Watch from Tuesday afternoon through Thursday
     evening for MOZ001>008-011>017-020>025.
     Extreme Heat Warning until 7 PM CDT Thursday for MOZ028>033-
     037>040-043>046-053-054.
     Flood Watch until 1 PM CDT this afternoon for MOZ007-008-016-
     017-024-025-032-033-040.
KS...Heat Advisory from noon today to 9 PM CDT this evening for
     KSZ025-102.
     Extreme Heat Watch from Tuesday afternoon through Thursday
     evening for KSZ025-102.
     Extreme Heat Warning until 7 PM CDT Thursday for KSZ057-060-
     103>105.

&&

DISCUSSION...BT
AVIATION...BT
Hazardous weather outlook, Jul 21, 5:07 AM CDT, 1 hour 10 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0507 AM CDT Mon Jul 21 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-221007-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0507 AM CDT Mon Jul 21 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Through tonight.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.KEY MESSAGES...

* Flood threat continues for portions of Macon, Linn and Randolph
  counties early this morning. Storms capable of 1-2"/hr rates could
  lead to flash flooding.

* Heat builds back into the region today and is expected to
  continue into Thursday. Excessive heat warning is in effect
  through Thursday south of highway 36, with a heat advisory
  today for northeast Kansas into northwest Missouri. Increasing
  confidence in the need for head headlines regionwide at least
  Tuesday- Thursday.

In the hours before

Local storm report, Jul 21, 5:18 AM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
518 AM CDT Mon Jul 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     Flash Flood      Brookfield              39.79N 93.08W
07/21/2025                   Linn               MO   Law Enforcement

            Sheriffs office reports several roads
            flooded in Brookfield.

&&

BT
Local storm report, Jul 21, 5:19 AM CDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
519 AM CDT Mon Jul 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     Flash Flood      Marceline               39.72N 92.95W
07/21/2025                   Linn               MO   Law Enforcement

            Roads flooded in Marceline.

&&

BT

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:57 PM CDTRiver Flood WarningEAXCarroll14 hr
Jul 21, 2:16 AM CDTAreal Flood AdvisoryEAXChariton, Linn, Macon, Randolph3 hr
Jul 21, 3:29 AM CDTFlash Flood WarningEAXChariton, Grundy, Linn, Livingston, Macon, Randolph6 hr
Jul 21, 4:37 AM CDTFlash Flood WarningEAXGrundy, Harrison, Mercer, Sullivan5 hr
Jul 21, 4:47 AM CDTAreal Flood AdvisoryEAXChariton, Howard, Randolph5 hr
Jul 21, 5:26 AM CDTFlash Flood Warning Considerable damage threatEAXGrundy, Linn, Livingston4 hr
Jul 21, 6:11 AM CDTFlash Flood WarningEAXChariton, Linn, Livingston, Randolph3 hr
Jul 21, 6:29 AM CDTAreal Flood AdvisoryEAXCooper, Howard, Pettis, Saline3 hr
Jul 21, 8:40 AM CDTAreal Flood AdvisoryEAXCass, Clay, Jackson, Platte3 hr
Jul 21, 9:23 AM CDTFlash Flood WarningEAXCass, Jackson4 hr
Jul 21, 9:31 AM CDTAreal Flood WarningEAXChariton, Grundy, Linn, Livingston, Macon, Randolph and 1 more12 hr
Jul 21, 10:34 AM CDTRiver Flood WarningEAXJackson4 hr
Jul 21, 10:49 AM CDTRiver Flood WarningEAXJackson6 hr
Jul 21, 1:07 PM CDTAreal Flood WarningEAXCass, Jackson4 hr
Jul 21, 2:38 PM CDTExtreme Heat WarningEAXBates, Carroll, Cass, Chariton, Clay, Cooper and 10 more11 hr

Nearby

River Flood Warnings in Missouri, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.